Alert archive / Nebraska / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 28, NWS Omaha, NE
NWS Omaha, NE issued this severe thunderstorm warning at Apr 22, 2011, 5:11 AM CDT for Richardson County, Nebraska. It was in force for 18 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 22, 2011, 5:11 AM CDT (10:11 UTC)
- Expired
- Apr 22, 2011, 5:29 AM CDT
- In force
- 18 min
- Issued by
- NWS Omaha, NE
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 50.0 mph
County Richardson County, NE
The radar
The Topeka radar (KTWX), 136 km from the middle of the area, began a volume at 10:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Topeka, KS (KTOP), launched 00:00Z, 10.2 hours before the alert went out and 125 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1049 m above ground
- 0-6 km bulk shear
- 61 kt
- 0-1 km storm-relative helicity
- 292 m²/s²
- 0-3 km storm-relative helicity
- 537 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
867
WUUS53 KOAX 221011
SVROAX
NEC147-221045-
/O.NEW.KOAX.SV.W.0028.110422T1011Z-110422T1045Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
511 AM CDT FRI APR 22 2011
THE NATIONAL WEATHER SERVICE IN OMAHA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
RICHARDSON COUNTY IN SOUTHEAST NEBRASKA...
* UNTIL 545 AM CDT
* AT 506 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS
STORM WAS LOCATED 8 MILES NORTHEAST OF BERN...OR 14 MILES WEST OF
FALLS CITY...AND MOVING NORTHEAST AT 45 MPH.
* LOCATIONS IMPACTED INCLUDE...
FALLS CITY...VERDON...SALEM...BARADA AND INDIAN CAVE STATE PARK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST LEVEL OF YOUR
HOME OR BUSINESS. HEAVY RAIN CAN QUICKLY FLOOD ROADS...SO DO NOT
DRIVE INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 4010 9595 4026 9555 4020 9548 4018 9547
4015 9543 4014 9543 4011 9539 4000 9569
4000 9588
TIME...MOT...LOC 1011Z 241DEG 53KT 4007 9578
WIND...HAIL <50MPH 1.00IN
$$
FOBERT1 follow-up statement
128
WWUS53 KOAX 221029
SVSOAX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
529 AM CDT FRI APR 22 2011
NEC147-221040-
/O.CAN.KOAX.SV.W.0028.000000T0000Z-110422T1045Z/
RICHARDSON NE-
529 AM CDT FRI APR 22 2011
...THE SEVERE THUNDERSTORM WARNING FOR RICHARDSON COUNTY IS
CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
LAT...LON 4010 9595 4026 9555 4020 9548 4018 9547
4015 9543 4014 9543 4011 9539 4000 9569
4000 9588
TIME...MOT...LOC 1030Z 241DEG 53KT 4020 9546
$$
FOBERTWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 22, 3:35 AM CDT, 1 hour 36 minutes earlier.
Area forecast discussion, Apr 22, 3:35 AM CDT, 1 hour 36 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 335 AM CDT FRI APR 22 2011 .DISCUSSION... MAIN CONCERN IS TIMING BEST CHANCES FOR PRECIPITATION OVER THE NEXT SEVERAL DAYS. MODEL AGREE THAT PATTERN SHOULD REMAIN FAIRLY ACTIVE WITH MAINLY WEST OR SOUTHWEST MID TROPOSPHERIC FLOW FOR OUR AREA. SHOWER AND THUNDERSTORM ACTIVITY OVER PARTS OF SOUTHWEST AND CENTRAL NEBRASKA ASSOCIATED WITH SHORTWAVE TROUGH SHOULD CONTINUE TO MOVE EAST THIS MORNING. THERE HAS ALSO BEEN AN INCREASE IN COVERAGE OF SHOWERS AND THUNDERSTORMS ACROSS PARTS OF KANSAS INTO PARTS OF SOUTHEAST NEBRASKA...IN ASSOCIATION WITH INCREASE IN LOW LEVEL MOISTURE AND ELEVATED INSTABILITY. SURFACE ANALYSIS AT 08Z SHOWED TWO LOW PRESSURE CENTERS TO OUR WEST. ONE WAS LOCATED IN NORTHEAST WYOMING AND THE OTHER WAS IN THE SOUTHWEST CORNER OF KANSAS. THERE APPEARED TO BE A DOUBLE WARM FRONTAL STRUCTURE WITH THE SOUTHERN LOW. 00Z MODELS WERE IN DECENT AGREEMENT THAT BOTH LOWS WILL MOVE EASTWARD THIS MORNING...WITH A OCCLUDED FRONT BETWEEN THE LOWS ALSO PUSHING EAST ACROSS OUR AREA. LEFT PRECIPITATION CHANCES MOSTLY IN THE 50 TO 70 PERCENT RANGE UNTIL 18Z TODAY...THEN WENT WITH CHANCES MAINLY LESS THAN 25 PERCENT THIS AFTERNOON. HIGHS TODAY WILL DEPEND ON HOW FAST THE CLOUDS CLEAR OUT AND HOW STRONG WINDS GET. HAVE TEMPERATURES REACHING THE UPPER 50S TO MID 60S BY MID AFTERNOON. IT APPEARS THAT PRECIPITATION TONIGHT WILL STAY MOSTLY TO OUR NORTH AND SOUTH...WITH WEST OR NORTHWEST WINDS BRINGING IN DRIER AIR. WEAK HIGH PRESSURE SHOULD BUILD ACROSS THE FORECAST AREA SATURDAY. MODEL HINT AT POSSIBLE SHOWER ACTIVITY SATURDAY AFTERNOON OVER PORTIONS OF SOUTHEAST NEBRASKA WITH AN INCREASE IN MID LEVEL MOISTURE AND LIFT. FOR NOW JUST HAVE A SLIGHT CHANCE OF SHOWERS FOR THAT SINCE DEEPER MOISTURE AND INSTABILITY STAY MUCH FARTHER SOUTH. A TROUGH WILL START TO DIG OVER THE ROCKIES SATURDAY NIGHT AND SUNDAY. THIS SHOULD HELP PULL 850 MB MOISTURE BACK NORTH INTO THE AREA...WITH SOME INSTABILITY MAKING ITS WAY INTO SOUTHEAST NEBRASKA. WENT WITH A CHANCE OR SLIGHT CHANCE OF MAINLY SHOWERS MOSTLY FOR THE SOUTHERN 2/3 OF THE AREA...WITH ISOLATED THUNDERSTORMS POSSIBLE NEAR THE KANSAS AND MISSOURI BORDERS. CHANCES LOOK BETTER MONDAY INTO MONDAY NIGHT AS THE SHORTWAVE TROUGH MOVES OUT INTO THE PLAINS WITH A NEGATIVE TILT. MODEL DIFFERENCES BECOME LARGER BY ABOUT TUESDAY... SO CONFIDENCE STARTS TO DROP OFF. FOR NOW HAVE KEPT THE PERIOD FROM TUESDAY NIGHT THROUGH THURSDAY MAINLY DRY. && .AVIATION... TAF SITES KOFK/KOMA/KLNK 06Z TAFS BROAD AREA OF IFR AND LIFR CIGS AND VSBYS LOCATED ACROSS MUCH OF KANSAS INTO NORTHWEST MISSOURI AT 06Z WITH WARMER SURFACE DEW POINTS SPREADING NORTH. THESE LOW CIGS AND VSBYS ARE EXPECTED TO ADVECT INTO EASTERN NEBRASKA THROUGH 18Z IN ADVANCE OF A COLD FRONT. SOME LIGHT DRIZZLE OR LIGHT RAIN ALSO POSSIBLE AT TIMES THROUGH 12Z. CONDITIONS IMPROVE AFTER 18Z WITH PASSAGE OF FRONTAL BOUNDARY AND DRIER AIR MOVING INTO THE AREA ON GUSTY WEST WINDS. && .OAX WATCHES/WARNINGS/ADVISORIES... NE...NONE. IA...NONE. && DISCUSSION...MILLER AVIATION...FOBERT
Hazardous weather outlook, Apr 22, 5:00 AM CDT, 11 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 500 AM CDT FRI APR 22 2011 IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034- 042>045-050>053-065>068-078-088>093-221900- ANTELOPE-BOONE-BURT-BUTLER-CASS-CEDAR-COLFAX-CUMING-DODGE-DOUGLAS- FREMONT IA-GAGE-HARRISON IA-JEFFERSON-JOHNSON-KNOX-LANCASTER-MADISON- MILLS IA-MONONA IA-MONTGOMERY IA-NEMAHA-OTOE-PAGE IA-PAWNEE-PIERCE- PLATTE-POTTAWATTAMIE IA-RICHARDSON-SALINE-SARPY-SAUNDERS-SEWARD- SHELBY IA-STANTON-THURSTON-WASHINGTON-WAYNE- 500 AM CDT FRI APR 22 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MOST OF EASTERN NEBRASKA AND PARTS OF SOUTHWEST IOWA. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS ARE POSSIBLE OVER PARTS OF THE AREA TODAY...AS AN UPPER LEVEL DISTURBANCE TRACKS ACROSS THE REGION. ALTHOUGH A FEW STRONG STORMS MAY OCCUR AND PRODUCE SMALL HAIL...MOST IF NOT ALL OF THE ACTIVITY SHOULD REMAIN BELOW SEVERE LIMITS. MINOR FLOODING WILL CONTINUE ALONG THE MISSOURI RIVER AROUND AND SOUTH OF NEBRASKA CITY TO BROWNVILLE AND RULO THROUGH TONIGHT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE IS ANOTHER CHANCE OF THUNDERSTORMS FOR PARTS OF THE AREA FROM SUNDAY INTO MONDAY. SEVERE STORMS ARE NOT EXPECTED AT THIS TIME. MINOR FLOODING WILL LIKELY CONTINUE INTO NEXT WEEK ALONG THE MISSOURI RIVER AROUND AND SOUTH OF NEBRASKA CITY. .SPOTTER INFORMATION STATEMENT... STORM SPOTTER ACTIVATION SHOULD NOT BE NEEDED TODAY OR TONIGHT. MILLER
Nearby
Severe Thunderstorm Warnings in Nebraska, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.